| Model Number |
AB35W06200135 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
| Date of Event |
04/13/2022
Type of Reportable Event
Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A physician used an evercross pta balloon during treatment of a calcified cto (chronic total occlusion-100%) in the patient's mid superficial femoral artery (sfa).Severe vessel calcification is reported.An inflation device was used for balloon inflation.It is reported the balloon burst and came off the shaft of the device. haemorrhage/bleed is reported.During the attempt to retrieve the balloon the iliac artery was perforated.The patient is reported to be deceased.
Additional Manufacturer Narrative
Additional information: an inflation device, indaflator, was used for balloon inflation with 50/50 contrast saline.Turbohawk was used on the sfa.The turbohawk was removed and the balloon was used distally.One prior inflation was applied then the balloon was moved and inflated proximally and ruptured occurred.The device did not pass through a previously deployed stent.No resistance was noted during advancement.It is unknown what type of burst occurred.The pressure was below nominal during burst.The balloon fragmented.The physician attempted to retrieve the device and fragments with a snare and also used another balloon and then tried to use forceps and was able to remove some of the fragments.It is reported that the retrieval contributed to the patient's death as the retrieval caused the iliac to become perforated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Report submitted 22-07-2022 contained the incorrect aware date 2022-04-15 - correct aware date = 2022-07-20.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.